Advanced Search
MyIDEAS: Login

Note on social choice allocation in exchange economies with many agents

Contents:

Author Info

  • Momi, Takeshi

Abstract

We show that in pure exchange economies there exists no Pareto-efficient and strategy-proof allocation mechanism that ensures positive consumption for all agents. We also show that a Pareto-efficient, strategy-proof, and non-bossy allocation mechanism is dictatorial. We further show that in three-agent economies, the allocation given by a Pareto-efficient, strategy-proof, and non-dictatorial mechanism depends only on one agentʼs preference who is always allocated zero consumption. That is, in three-agent economies, Zhouʼs (1991) [14] conjecture is true and any Pareto-efficient and strategy-proof mechanism is of Satterthwaite and Sonnenscheinʼs (1981) [10] type.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/pii/S0022053113000306
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Economic Theory.

Volume (Year): 148 (2013)
Issue (Month): 3 ()
Pages: 1237-1254

as in new window
Handle: RePEc:eee:jetheo:v:148:y:2013:i:3:p:1237-1254

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622869

Related research

Keywords: Social choice; Strategy-proofness; Pareto-efficiency; Exchange economy;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Biung-Ghi Ju, 2003. "Strategy-proofness versus efficiency in exchange economies: General domain properties and applications," Social Choice and Welfare, Springer, vol. 21(1), pages 73-93, 08.
  2. Kannai, Yakar, 1970. "Continuity Properties of the Core of a Market," Econometrica, Econometric Society, vol. 38(6), pages 791-815, November.
  3. Takeshi Momi, 2013. "Note on social choice allocation in exchange economies with Cobb–Douglas preferences," Social Choice and Welfare, Springer, vol. 40(3), pages 787-792, March.
  4. Kazuhiko Hashimoto, 2008. "Strategy-proofness versus efficiency on the Cobb-Douglas domain of exchange economies," Social Choice and Welfare, Springer, vol. 31(3), pages 457-473, October.
  5. Serizawa, Shigehiro & Weymark, John A., 2003. "Efficient strategy-proof exchange and minimum consumption guarantees," Journal of Economic Theory, Elsevier, vol. 109(2), pages 246-263, April.
  6. Miki Kato & Shinji Ohseto, 2002. "Toward general impossibility theorems in pure exchange economies," Social Choice and Welfare, Springer, vol. 19(3), pages 659-664.
  7. Serizawa, Shigehiro, 2002. "Inefficiency of Strategy-Proof Rules for Pure Exchange Economies," Journal of Economic Theory, Elsevier, vol. 106(2), pages 219-241, October.
  8. Satterthwaite, Mark A & Sonnenschein, Hugo, 1981. "Strategy-Proof Allocation Mechanisms at Differentiable Points," Review of Economic Studies, Wiley Blackwell, vol. 48(4), pages 587-97, October.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Mridu Prabal Goswami, 2013. "Non Fixed-Price Trading Rules In Single-Crossing Classical Exchange Economies," Working Papers 1311, Ben-Gurion University of the Negev, Department of Economics.
  2. Goswami, Mridu Prabal & Sen, Arunava & Mitra, Manipushpak, 2014. "Strategy-proofness and Pareto-efficiency in quasi-linear exchange economies," Theoretical Economics, Econometric Society, vol. 9(2), May.
  3. Jin Li & Jingyi Xue, 2013. "Egalitarian division under Leontief Preferences," Economic Theory, Springer, vol. 54(3), pages 597-622, November.
  4. Takeshi Momi, 2013. "Note on social choice allocation in exchange economies with Cobb–Douglas preferences," Social Choice and Welfare, Springer, vol. 40(3), pages 787-792, March.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:148:y:2013:i:3:p:1237-1254. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.